Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS New Orleans, LA

June 4, 20115 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2011, 5:46 PM CDT for 5 parishes in Louisiana. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 5:46 PM CDT (22:46 UTC)
Expired
Jun 4, 2011, 6:45 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:11 PM CDTHAIL 1New Roads, LAA FEW REPORTS OF HAIL UP TO QUARTER SIZE IN THE NEW ROADS AREA.
Jun 4, 6:15 PM CDTTSTM WND GST 0Zachary, LACORRECTION...SPOTTER ESTIMATES WINDS GUSTS OF 35 MPH...SMALL TREE LIMBS ON ROOFTOP.
Jun 4, 6:15 PM CDTTSTM WND GST 0Zachary, LASPOTTER ESTIMATES WINDS GUSTS OF 55-65MPH...SMALL TREE LIMBS ON ROOFTOP.
Jun 4, 6:16 PM CDTTSTM WND DMG4 Se New Roads, LATREES DOWN IN THE VENTRESS AREA SE OF NEW ROADS.
Jun 4, 6:16 PM CDTTSTM WND DMGNew Roads, LATREES DOWN IN THE NEW ROADS AREA.
Jun 4, 6:16 PM CDTTSTM WND DMGZachary, LASEVERAL TREES DOWN BLOCKING ROADS IN ZACHARY. ALSO TREES DOWN ON AT LEAST THREE HOUSES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS54 KLIX 042246
SVRLIX
LAC033-037-077-121-125-042345-
/O.NEW.KLIX.SV.W.0103.110604T2246Z-110604T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 PM CDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ZACHARY...
  SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF JACKSON...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  NORTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 645 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JACKSON...AND MOVING SOUTHWEST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANZA...ERWINVILLE AND LIVONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3099 9125 3073 9104 3041 9139 3047 9144
      3047 9146 3050 9148 3050 9153 3049 9156
      3070 9175 3079 9178
TIME...MOT...LOC 2246Z 041DEG 20KT 3078 9124

$$
4 follow-up statements
695 
WWUS54 KLIX 042257
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT SAT JUN 4 2011

LAC033-037-077-121-125-042345-
/O.CON.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST FELICIANA LA-
EAST BATON ROUGE LA-WEST FELICIANA LA-
557 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST FELICIANA...NORTHWESTERN EAST BATON ROUGE...SOUTHWESTERN
EAST FELICIANA...POINTE COUPEE AND NORTHERN WEST BATON ROUGE
PARISHES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR JACKSON...MOVING SOUTHWEST AT 25 MPH. THE STRONGEST 
PORTION OF THE STORM WAS LOCATED 3 MILES EAST OF SAINT FRANCISVILLE. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZACHARY...ST. FRANCISVILLE...NEW ROADS...MORGANZA...ERWINVILLE AND
LIVONIA

LAT...LON 3099 9125 3073 9104 3041 9139 3047 9144
      3047 9146 3050 9148 3050 9153 3049 9156
      3070 9175 3079 9178
TIME...MOT...LOC 2256Z 041DEG 20KT 3077 9126

$$
935 
WWUS54 KLIX 042312
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 PM CDT SAT JUN 4 2011

LAC033-037-077-121-125-042345-
/O.CON.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST FELICIANA LA-
EAST BATON ROUGE LA-WEST FELICIANA LA-
612 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST FELICIANA...NORTHWESTERN EAST BATON ROUGE...SOUTHWESTERN
EAST FELICIANA...POINTE COUPEE AND NORTHERN WEST BATON ROUGE
PARISHES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST SOUTHEAST OF SAINT FRANCISVILLE...MOVING SOUTHWEST AT 
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
ROADS...MORGANZA...LIVONIA AND ERWINVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3099 9125 3073 9104 3041 9139 3047 9144
      3047 9146 3050 9148 3050 9153 3049 9156
      3070 9175 3079 9178
TIME...MOT...LOC 2311Z 054DEG 16KT 3073 9133

$$
216 
WWUS54 KLIX 042325
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CDT SAT JUN 4 2011

LAC037-042334-
/O.CAN.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
EAST FELICIANA LA-
625 PM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EAST FELICIANA
PARISH IS CANCELLED...

THE STORM HAS MOVED SOUTHWEST OF EAST FELICIANA PARISH.

LAT...LON 3091 9148 3072 9135 3065 9133 3071 9106
      3041 9139 3050 9148 3049 9156 3069 9175
      3071 9174 3073 9176 3076 9176 3079 9178
TIME...MOT...LOC 2324Z 057DEG 23KT 3068 9144

$$

LAC033-077-121-125-042345-
/O.CON.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-
WEST FELICIANA LA-
625 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL WEST FELICIANA...NORTHWESTERN EAST BATON ROUGE...
POINTE COUPEE AND NORTHERN WEST BATON ROUGE PARISHES...

AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW ROADS...MOVING SOUTHWEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ERWINVILLE...MORGANZA AND LIVONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3091 9148 3072 9135 3065 9133 3071 9106
      3041 9139 3050 9148 3049 9156 3069 9175
      3071 9174 3073 9176 3076 9176 3079 9178
TIME...MOT...LOC 2324Z 057DEG 23KT 3068 9144

$$
847 
WWUS54 KLIX 042338
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT SAT JUN 4 2011

LAC033-121-125-042348-
/O.CAN.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
WEST BATON ROUGE LA-EAST BATON ROUGE LA-WEST FELICIANA LA-
638 PM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEST
FELICIANA...NORTHWESTERN EAST BATON ROUGE AND NORTHERN WEST BATON
ROUGE PARISHES IS CANCELLED...

LAT...LON 3084 9165 3084 9156 3088 9156 3090 9152
      3075 9160 3072 9157 3076 9139 3072 9135
      3063 9133 3052 9144 3049 9156 3069 9175
      3071 9174 3079 9178
TIME...MOT...LOC 2338Z 077DEG 27KT 3069 9159

$$

LAC077-042345-
/O.CON.KLIX.SV.W.0103.000000T0000Z-110604T2345Z/
POINTE COUPEE LA-
638 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR POINTE COUPEE PARISH...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MORGANZA...OR 7 MILES WEST OF NEW
ROADS...MOVING WEST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

LAT...LON 3084 9165 3084 9156 3088 9156 3090 9152
      3075 9160 3072 9157 3076 9139 3072 9135
      3063 9133 3052 9144 3049 9156 3069 9175
      3071 9174 3079 9178
TIME...MOT...LOC 2338Z 077DEG 27KT 3069 9159

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:58 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 4, 3:58 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT SAT JUN 4 2011

.SYNOPSIS...THERE IS A WEAK SFC TROUGH OVER THE COAST BUT OVERALL
HIGH PRESSURE DOMINATES MUCH OF THE SERN CONUS. IN THE MID LVLS THE
RIDGE STILL DOMINATES THE SERN CONUS WITH A DEEP LOW JUST OFF THE CA
COAST AND DEEP SW FLOW OVER THE CONTINENTAL DIVIDE. /CAB/

&&

.SHORT TERM...IT WAS ANOTHER VERY HOT DAY TODAY. NRLY WINDS HAS
ALLOWED MUCH OF THE AREA TO TORCH OUT WITH MULTIPLE SITES REACHING
100 OR HIGHER. FOR MORE INFO ON TEMPS REFER TO THE CLIMATE SECTION.
ISLTD SHRA/TSRA ARE DEVELOPING MAINLY ACROSS THE WRN/SWRN HALF OF
THE CWA.

TONIGHT LOOK FOR ISLTD CONVECTION AGAIN BUT EXPECT THIS ACTIVITY TO
DIE DOWN AFTER 02/03Z UNLIKE LAST NIGHT. AS WE HEAD INTO TOMORROW IT
LOOKS LIKE ANOTHER HOT DAY. LL TEMPS WILL BE A DEGREE COOLER AND H5
HGHTS WILL BE A TAD LOWER BUT GIVEN NW LL WINDS THROUGH MUCH OF THE
DAY AGAIN WE SHOULD BE ABLE TO WARM UP QUICKLY WITH A FEW LOCATIONS
HITTING 100 AGAIN. THE ONLY CONCERN WOULD BE IF THERE IS ANY
CONVECTION TOMORROW AFTN. THE RIDGE ALOFT IS WEAKENING AND PUSHING
OFF TO THE WEST A TAD BUT OVERALL JUST NOT SEEING MUCH IN THE WAY OF
SUPPORT FOR RAIN. IN FACT MOS CONTINUES TO COME IN DRIER AND DRIER
EACH RUN. THAT SAID I WILL STICK WITH 10-15PERCENT ISLTD TSRA. OF
COURSE WITH ANY STORM THERE IS THE CHANCE OF IT BECOMING STRONG AND
POSSIBLY SVR DUE TO THE AMOUNT OF INSTABILITY OUT THERE AS WE
APPROACH 100 DEGREES. RECORDS WILL LIKELY BE BROKEN AGAIN.

MOVING INTO MON AND MON NIGHT...STILL LOOKS LIKE A HOT SCENARIO BUT
WHAT WAS LOOKING LIKE SLIGHTLY BETTER RAIN CHANCES DONT LOOK TOO
GOOD NOW. BOTH THE GFS AND ECMWF TRY TO BUILD THE RIDGE BACK OVER THE
EAST BUT DO LEAVE US ON THE SRN PERIPHERY OF THE RIDGE. THIS ALONG
WITH VERY WEAK LL WINDS COULD ALLOW A LITTLE BETTER SEABREEZE TO
DEVELOP AND FOR A FEW SHRA AND TSRA BUT OVERALL THE MDLS HAVE GOTTEN
DRIER. /CAB/

.LONG TERM...MEDIUM RANGE MDLS ARE STARTING TO COME INTO BETTER
AGREEMENT AND NOW ARE SHOWING A COMPROMISE WITH THE UPPER LOW
DEVELOPMENT OVER THE WRN GULF NEXT WEEK. OVERALL NO REAL CHANGES
MADE TO THE EXTENDED FCST BUT IT APPEARS THAT THE MDLS ARE COMING IN
SLIGHTLY DRIER STILL WITH EACH SUCCESSIVE RUN...ESPECIALLY THE GFS.
PREVIOUS LONG TERM DISCUSSION HAS BEEN APPENDED. /CAB/

/ISSUED AT 538AM CDT SAT JUN 4/...NEXT WEEK...THE MID LEVEL
HIGH/RIDGE TO OUR NORTH WILL WEAKEN WHILE A WEAK MID LEVEL LOW OR
TROUGH DEVELOPS OVER PORTIONS OF THE GULF OF MEXICO. THERE WILL
LIKELY BE NUMEROUS HARD TO TIME SHORTWAVES/WEAKNESSES EMBEDDED IN
THE LARGER SCALE PATTERN ACROSS THE CENTRAL GULF COAST REGION. THERE
WILL LIKELY NOT BE SIGNIFICANT TRANSPORT OF DEEPER MOISTURE INTO OUR
REGION...SO A PERSISTENCE FORECAST OF A SLIGHT CHANCE OF DAILY
SHOWERS AND THUNDERSTORMS IS WARRANTED. THE ANTICIPATED RAINFALL
WILL LIKELY NOT DO MUCH TO EASE THE DROUGHT...BUT HOPEFULLY THERE
WILL BE ENOUGH OF AN INCREASE IN CLOUDS AND LESS HOT TEMPERATURES TO
KEEP THE DROUGHT FROM WORSENING. 22/TD

&&

.AVIATION...VFR CONDITIONS TO CONTINUE THROUGH TAF PERIOD.
CONVECTIVE CHANCES ARE NON-ZERO...BUT NOT HIGH ENOUGH TO MENTION IN
THE FORECAST. ANY REDUCTIONS TO VISIBILITY WILL BE LIMITED IN SCOPE
AND CENTERED AROUND SUNRISE. 35

&&

.MARINE...OUTSIDE OF POSSIBLE CONVECTION THE MARINE FCST IS FAIRLY
QUIET. NO MAJOR SYSTEMS TO INFLUENCE THE WIND WITH MOSTLY DIURNAL
SHIFTS FROM SRLY/SERLY IN THE LATE AFTN NEAR THE SHORELINE TO WEAK
OFFSHORE WINDS OVERNIGHT/EARLY MORNING...OTHERWISE WINDS WILL BE LGT
AND VRB. /CAB/

&&

.CLIMATE...NUMEROUS RECORDS WERE BROKEN TODAY AND MONTHLY RECORDS
WERE TIED OR BROKEN AS WELL AT A FEW LOCATIONS

     OLD RECORD     TODAY(AS OF 20Z)
MCB   97-1985             102*
BTR   98-1911             100
ASD   95-1977             103
GPT   97-1968             103*
PQL   92-2002             101
MSY   95-1977             98
AUD   97-1977             99

* TIES ALL TIME RECORD FOR THE MONTH

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  99  72  99 /  10  10  10  10
BTR  75  98  75  97 /  20  10  10  10
ASD  75  96  74  96 /  10  20  10  10
MSY  77  95  76  94 /  20  20  10  10
GPT  75  96  74  98 /  10  20  10  10
PQL  72  95  72  97 /  10  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...HEAT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Jun 4, 3:25 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CDT SAT JUN 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-052030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
325 PM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 6 PM TODAY FOR MOST AREAS
EXCEPT THE IMMEDIATE COASTAL SECTIONS OF SOUTHEAST LOUISIANA.
HIGH TEMPERATURES NEAR 100 DEGREES COMBINED WITH THE HUMIDITY
WILL PRODUCE HEAT INDICES NEAR 105 DEGREES OVER MOST OF THE AREA
BY AFTERNOON.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING. ONE OR TWO STORMS COULD BECOME MARGINALLY SEVERE AND
PRODUCE STRONG WIND GUSTS AND FREQUENT LIGHTNING STRIKES.

FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AND NEW
ORLEANS AREAS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT CONDITIONS WILL PERSIST SUNDAY AND MONDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE EACH AFTERNOON.

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS EACH DAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 4, 4:22 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     2 N PRAIRIEVILLE        30.33N 90.97W
06/04/2011                   ASCENSION          LA   LAW ENFORCEMENT

            ROOF DAMAGE TO HOME ON HWY 42 ON THE NORTH SIDE OF
            PRAIRIEVILLE. TIME ESTIMATED BASED ON RADAR.

0357 PM     TSTM WND DMG     8 ESE BATON ROUGE       30.40N 91.00W
06/04/2011                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            CAR PORT TORN OFF OF HOME IN SHANENDOAH AREA OF BATON
            ROUGE. TIME ESTIMATED BASED ON RADAR.

0402 PM     TSTM WND DMG     5 SE BATON ROUGE        30.40N 91.07W
06/04/2011                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            POWER OUTAGES AT THE MALL OF LOUISIANA. TIME ESTIMATED
            BASED ON RADAR.

&&

DMANNING
Local storm report, Jun 4, 4:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     6 SE BATON ROUGE        30.39N 91.05W
06/04/2011                   EAST BATON ROUGE   LA   PUBLIC

            SHINGLES...SIDING...AND ROOFING MATERIAL BLOWING FROM CAR
            DEALERSHIPS AND OTHER BUSINESSES ACROSS THE INTERSECTION
            OF SHERWOOD FOREST AND AIRLINE HWY. TREES DOWN ON
            CEDARCREST AVENUE.

&&

CBANNAN
Local storm report, Jun 4, 4:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ADDIS                   30.35N 91.27W
06/04/2011                   WEST BATON ROUGE   LA   EMERGENCY MNGR

            TREES DOWN ON A FEW HOMES IN ADDIS. ALSO ONE HOUSE FIRE
            DUE TO LIGHTNING STRIKE. TIME ESTIMATED BASED ON RADAR.

&&

DMANNING
Special weather statement, Jun 4, 5:18 PM CDT, 28 minutes before
LAZ035-036-042315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT SAT JUN 4 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING EAST
FELICIANA PARISH...WEST FELICIANA PARISH...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR CLINTON...OR ABOUT 4 MILES
NORTHWEST OF CLINTON...MOVING SOUTHWEST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JACKSON...SPILLMAN...WAKEFIELD AND ST. FRANCISVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 4, 5:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     7 ESE BATON ROUGE       30.41N 91.02W
06/04/2011                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            ROOF DAMAGE TO ALBERTSONS SUPERMARKET ON GEORGE ONEAL AND
            JONES CREEK. TIME ESTIMATED BASED ON RADAR.

&&

DMANNING
Special weather statement, Jun 4, 5:32 PM CDT, 14 minutes before
LAZ034-046-042330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
532 PM CDT SAT JUN 4 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING EXTREME
SOUTHERN PART OF POINTE COUPEE PARISH...IBERVILLE PARISH...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTHWEST OF PLAQUEMINE...OR
ABOUT OVER RAMAH...MOVING WEST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY OVER SPARSELY
POPULATED AREAS OF IBERVILLE PARISH.

HOWEVER...MOTORIST TRAVELING ALONG INTERSTATE 10 BETWEEN GROSSE TETE
AND HENDERSON WILL ENCOUNTER PEA TO DIME SIZE HAIL AND WIND GUSTS TO
NEAR 40 MPH.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:49 AM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more13 hr
Jun 4, 3:56 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge49 min
Jun 4, 4:12 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge63 min
Jun 4, 4:37 PM CDTSevere Thunderstorm WarningLIXIberville, West Baton Rouge53 min
Jun 4, 5:47 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee28 min
Jun 4, 6:40 PM CDTSevere Thunderstorm WarningLIXPointe Coupee34 min
Jun 4, 6:47 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.